Cetkat Posted March 11, 2012 Share Posted March 11, 2012 Something quite odd happened today. As you may or may not know, I've been having severe difficulties all over the place. I've been away for quite awhile and it's been hell, frankly. I posted about it a bit here: http://www.crazyboar...with-me-update/ http://www.crazyboar...odays-business/ All of that is pretty much the same. Nothing new, really, other than that I'm definitely going to the parents tomorrow and asking for some Avelox from my favorite GP - as well as the fact that my niece (who usually is with my brother on the weekends cause he's in college) will also be there all week starting Monday. So I'll get to see her! Then I come back up Friday for the CT. So, yeah.. back to the point. I've been taking more Mirapex for the previous 3 days, 1.5mg rather than the 0.75mg I normally take. I have a backlog from being too sick to take it and I noticed that my sleep kinda went to crap after a certain point of not taking it. Waking up 3+ times a night type of thing. It's annoying, tiring, and Mirapex fixes it. Also, when I used it with my crazily long combo of last, I had a significant effect on my mood. Largely initial, but it did something. I had dropped it from 1mg down to the 0.75mg, so it made sense to go back up. At minimum.. it would help the sleep issue. I actually didn't expect it to do anything at all for mood, but I humored the thought & hoped that it may do something for extra severe moods, even if it doesn't do anything for my average level depressive ones that I've seen. Well, yesterday I got sleepy in the middle of the day and crashed, slept, woke up, slept and kept sleeping. Given how sick I am, that's natural, if abnormal due to horrible insomnia. It reminds me of when I was on Metadate and napping when I was hypothyroid (level-wise) still. This is an unusual occurrence for me. Then, sometime in the afternoon today.. I started feeling... I dunno, less dead, detached? Then that evolved into a kind of nervous - more socially active - positive-ish mood. It's like a tiny segment of when I added it and Saphris to my last combo and got the hypomania-type start-up. (This state re-occurred, though slightly more mildly, when I changed the Mirapex dose to the next highest one as a solo med change.) It doesn't have that same kind of mood kick right now in the least... but it is a feeling that I've only felt as an aspect of that. So another unusual occurrence. Together, this makes me think that Mirapex 1.5mg may actually do something after all?! This is the 4th day I've taken the 1.5mg. Perhaps I never took this dose post combo for that long or something? Or maybe it's something completely different. Either way, there's *something* up with this, Mirapex or not - although there really isn't any other possibility. Nothing else has changed. I only took the AP anti-nausea med a couple of times over a week ago & my stomach has yet to get bad enough for the limited amount of Zofran I have now. It's not allergy meds, or my Thyroid med, and Strattera's at the same dose as ever. Nothing else is left other than coincidence. But I don't feel like this with any regular state. This is induced by something. Then there's the fact that, other than Lithium & Lamictal (which are in classes of their own); it's Cymbalta, Abilify, and Mirapex/Saphris that did the most - ever - for my mood. Amitriptyline didn't hurt, but it was nothing to write home about - the uses for sleep/migraines would have been good enough for me even if it hadn't had a slight effect. Of these, Lithium only works when other things work and Lamictal/Abilify/Mirapex/Saphris have far better initial positive increases than long-term. Not sure why that start-up activation beats all - it just does. Almost like a taunt. But the point is, what the standard-class meds have in common is that they do one thing or another with dopamine. The Mirapex increase touched that and only that, and was quite positive, if brief. So, yeah... it's a quite unexpected experience. Then, I thought about it a little bit more.. and the idea hit me that I was on Abilify the first time while Cymbalta still worked. They seemed additive. What if I added Cymbalta to the Mirapex and Strattera I'm taking, but leave the Mirapex where it is (or even up it to 3mg per some studies on it being used in that fashion for mood issues, successfully)? Ok, that's not a bad basis. Of course a real cognitive help feature is missing - Strattera does zero for noticeable concentration. Given that I'm not typing an MAOI into that, I could actually use one without it being an issue. So, lets add Vyvanse (the med my really good pdoc wanted me on but I couldn't get in his trial - too many meds and no insurance coverage at his office to see him normally.) Now we're looking good. Of course there is one more thing that caught my interest quite a bit awhile ago. It may be a long shot, but with all the meds that affect dopamine, why not put something in that seems to simply make it more functional rather than changing levels? Zofran (Which I've yet to try but have. Just waiting till it's needed.) So, all together: Mirapex 1.5-3mg (study), Zofran 8-16mg BID (study), Vyvanse 30-70mg (random range for completeness), Cymbalta 60mg, and Strattera 80mg I honestly don't believe I'll ever get Cymbalta to kick in again, but that med does have a certain place in my heart. And what if it did? That's guaranteed significant improvement. Plus, I think a pdoc would like it. Makes the combo look more normal. Ironically, when I went to the one pdoc that brushed me off, he gave me a Cymbalta script. No idea if it can be filled, but I did give it to the pharmacy. It's possible they filled and returned it to the shelf, if so, that makes it shift to the year refill expiration rather than the 3 months or so on a script. (At least some part of me wants to say 3 months - could be more). I did email my old good pdoc a bit ago... asked about that trial (which of course is now over) but they're still doing ones along those lines. It's not impossible that he has one on his schedule - or knows someone who does (I asked that too). The study may want just the Cymbalta and Vyvanse, but if so, that would still tell me if the Vyvanse works. I think a placebo there is rather obvious - if they're even using one. It looks like not all the studies do. Anyway.. I thought of something! And I don't think it's all that wack, right? Seems sensible enough. * Goes to watch the flying pigs * Link to comment Share on other sites More sharing options...
This topic is now archived and is closed to further replies.